Florida, 2007Hail and Damaging Winds in Florida, June 10, 2007
June 10, 2007 · NWS MLB · 6 events in 4 counties and zones
Summertime pulse thunderstorms formed along an active sea breeze boundary over east and central Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Summertime pulse thunderstorms formed along an active sea breeze boundary over east and central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 10, 1:15 PM EST, 15 minutes earlier.
Area forecast discussion, Jun 10, 1:15 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SUN JUN 10 2007
.DISCUSSION...
...SHOWER/THUNDERSTORM CHANCES INCREASING INTO MID WEEK...
CURRENT/TONIGHT...INTENSE SURFACE HEATING HAS HELPED INITIATE EARLY
AFTERNOON CONVECTION ACROSS VOLUSIA AND LAKE COUNTIES. ALSO APPEARS
THE EAST COAST SEA BREEZE IS JUSTING MOVING ONSHORE ACROSS VOLUSIA
COUNTY AS OF 1PM. HAVE MADE CHANGE IN GRIDS TO REFLECT AFTERNOON AND
EARLY EVENING CONVECTION ACROSS VOLUSIA AND NORTHERN BREVARD
COUNTIES.
UPPER LEVEL RIDGING ALOFT WILL REMAIN OVER THE AREA OVERNIGHT AS
WELL AS LOW LEVEL RIDGING SUPPRESSED ACROSS THE SOUTHERN PENINSULA.
WINDS WILL FALL TO LIGHT TO CALM OVERNIGHT WITH A VERY WEAK PRESSURE
GRADIENT OVER THE REGION. THE WEAK FRONTAL BOUNDARY ACROSS NORTH
FLORIDA WILL CONTINUE TO LIE ACROSS THE AREA WITH LITTLE FLUCTUATION
TO THE NORTH OR SOUTH. WEAK FLOW ALOFT COUPLED WITH A WEAK PRESSURE
GRADIENT WILL RESULT IN A LATE DAY/EVENING COLLISION OF WEST/EAST
COAST SEA BREEZE BOUNDARIES OVER THE INTERIOR. WILL CONTINUE TO
RETAIN A SMALL THREAT FOR SHRA/TSRA INLAND FOR THIS EVENING TO
ACCOUNT FOR THIS COLLISION. MOVEMENT OF ANY CONVECTION ABLE TO
DEVELOP WILL SLOWLY DRIFT SOUTH/SOUTHWEST THOUGH FLOW ALOFT REMAINS
VERY WEAK AND THUS COLLISION OF ANY BOUNDARIES COULD THUS DICTATE
MOVEMENT EARLY IN CONVECTIVE EVOLUTION. THE MAIN THREAT REMAINS
BRIEF HEAVY RAIN AND POSSIBLE DAMAGING DOWNBURST WINDS. TEMPERATURES
ALOFT REMAIN VERY WARM AND THUS DO NOT ANTICIPATE MUCH SVR HAIL
WITH ANY CONVECTION FORTUNATE ENOUGH TO DEVELOP. LOWS TONIGHT AGAIN
MILD AND MAINLY IN THE 70S AREAWIDE.
MONDAY...H5 RIDGE WILL CONTINUE TO EXTEND ACROSS NRN GULF INTO
CENTRAL FL TOMORROW AFTERNOON. WEAK SFC LOW WILL RETROGRADE TWD SRN
AL WITH WITH LGT S/SE FLOW IN THE LOW LVLS. THIS SHOULD ALLOW EAST
COAST SEA BRZ TO PUSH INTO INTERIOR ZONES IN THE MID TO LATE
AFTERNOON WITH ISOLD/SCT TSTMS DEVELOPING. MOISTURE DEPTH STILL
REMAINS LIMITED TO AROUND H7 WITH WARMISH MID LVL TEMPS AT H5 TO
-6/-7 DEGS C PROGD. STILL EXPECT LATE AFTN STORMS TO FOCUS ACROSS
THE INTERIOR WITH THE THREAT FOR ISOLATED SVR WIND GUSTS WITH DRY
MID LVL AIR AND ANOTHER DAY OF HIGH CAPE AS HIGHS CLIMB INTO THE
LWR/MID 90S INTERIOR...TO UPR 80S/AROUND 90 COASTAL.
TUE-WED...A STRONG MID LVL S/W TROUGH/ IS FORECAST TO DROP SWD
THROUGH THE CAROLINAS/GA THROUGH MID WEEK AND BRING INCREASING RAIN
CHANCES TO E CENTRAL FL. HIGHEST RAIN CHANCES TUESDAY AFTERNOON
EXPECTED ACROSS NRN SECTIONS WITH ISOLD/SCT TSTMS DEVELOPING FURTHER
SOUTH ALONG THE SEA BRZ BOUNDARY BY LATE AFTERNOON AND EARLY EVENING
AND MOVING BACK TWD THE EAST COAST ACROSS NRN/CENTRAL SECTIONS
THROUGH THE LATE EVENING HOURS. BY WED...GFS PROGS H5 LOW ACROSS SE
GA WITH MID LVL WESTERLY FLOW AT 30 KTS WITH H5 TEMPS DROPPING TO
-9/-10 CLOSER TO THE MID LVL COLD POOL. WITH THE STRONGER MID LYR
FLOW WOULD EXPECTED ORGANIZED STORMS WITH A FEW POSSIBLY SEVERE.
INCREASING MOISTURE SHOULD ALLOW A BAND OF SHOWER/TSTMS TO MOVE EAST
ACROSS THE FORECAST AREA INTO THE AFTERNOON. 12Z NAM MODEL
RETROGRADES MID LVL SYSTEM FURTHER WEST OFF THE FL PANHANDLE WITH
RESULTANT FLOW REGIME STILL SUPPORTING HIGH RAIN CHANCES. WILL RAISE
MOST OF THE AREA TO 50 PCT . WILL LIMIT HIGHS A BIT FROM MON/TUE
WITH A BIT MORE CLOUD COVER EXPECTED.
THU-SUN...MID LVL TROUGH FCST TO PERSIST FROM THE MID ATLC OVER FL
INTO THE START OF WEEKEND WITH THE AXIS OF THE TROUGH SHIFTING
SLOWLY EAST THROUGH THE PERIOD. THIS SHOULD ALLOW DEEPEST MOISTURE
OVER SRN SECTIONS THU AND EAST ACROSS THE ATLC INTO THE WEEKEND. GFS
SHOWS DEVELOPING ONSHORE LOW LVL FLOW FRI-SAT WITH LOWERING RAIN
CHANCES. TROUGH EXPECTED TO LIFT NE BY LATE IN THE WEEKEND LEADING
TO A MORE TYPICAL SEA BREEZE REGIME WITH LOWER THAN CLIMO MOISTURE
LEVELS. WILL CONTINUE CURRENT EXTENDED FORECAST BEYOND DY5.
&&
.AVIATION...VFR ALL SITES OUTSIDE OF ISOLD MVFR SHRAS/IFR TSRA BTWN
10/19Z-11/03Z.
&&
.MARINE....UPPER LEVEL RIDGING OVER THE AREA WITH LOW LEVEL RIDGING
OVER THE SOUTHERN PENINSULA. A WEAK SURFACE BOUNDARY WILL REMAIN
FIXATED OVER NORTH FLORIDA WITH LITTLE TO NO MOVEMENT. SOUTH TO
SOUTHEAST WINDS VEERING BACK TO SOUTH/SOUTHWEST THIS EVENING AND
OVERNIGHT BETWEEN 10 AND 15 KTS OR LESS WITH SEAS LESS THAN 3 FT.
GENERALLY SOUTHERLY FLOW WILL BECOMING SW BY MID WEEK AND THEN
ONSHORE BY THE WEEKEND. NO HIGHLIGHTS EXPECTED BUT WINDS MAY
INCREASE TO NEAR 15 KNOTS INTO WED. THE THREAT FROM LIGHTNING
STORMS WILL INCREASE NORTH OF THE CAPE LATE TUE AFTERNOON/EVENING
AND ACROSS THE WATERS ON WED AFTN/EVE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 89 72 90 / 10 30 20 40
MCO 73 93 73 92 / 20 30 20 40
MLB 73 89 73 89 / 10 20 10 30
VRB 71 89 72 90 / 10 20 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....VOLKMER
Hazardous weather outlook, Jun 10, 4:45 AM EST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EDT SUN JUN 10 2007
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
102145-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
545 AM EDT SUN JUN 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
AFTERNOON THUNDERSTORM COVERAGE IS EXPECTED TO BE LOW THIS
AFTERNOON...GENERALLY BELOW 20%. THE PRIMARY THREAT FROM ANY
STORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING.
DESPITE THE LOW CHANCES FOR AFTERNOON THUNDERSTORMS...RESIDENTS
SHOULD REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL
KILLER. MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN
INDOORS FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER.
...FIRE WEATHER IMPACT...
AFTERNOON RELATIVE HUMIDITIES WILL FALL TO NEAR 40% OVER THE
INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT
CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY
CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE
AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS
WELL...ADDING TO THE FIRE THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE WEDNESDAY AND
THURSDAY AS A WEAK AREA OF LOW PRESSURE FORMS OVER NORTH FLORIDA
AND PUSHES HIGHER MOISTURE INTO THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
BRAGAW
In the hours before
Special weather statement, Jun 10, 12:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
154 PM EDT SUN JUN 10 2007
FLZ141-101845-
COASTAL VOLUSIA COUNTY-
154 PM EDT SUN JUN 10 2007
...STRONG THUNDERSTORMS AFFECTING EASTERN VOLUSIA COUNTY...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES WEST SOUTHWEST OF NEW SMYRNA BEACH...MOVING
SOUTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
A BRIEF PERIOD OF SMALL HAIL...AROUND PEA SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.
Thunderstorm Wind, Volusia
- When
- June 10, 1:30 PM EST
- Where
- Volusia County, 1.94 mi WSW of New Smyrna Beach Arp
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 28.970, -80.950
Trees were blown down across Interstate 95 west of Edgewater.
Hail, Brevard
- When
- June 10, 2:35 PM EST
- Where
- Brevard County, 1.4 mi WSW of Titusville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.590, -80.820
Thunderstorm Wind, Brevard
- When
- June 10, 2:35 PM EST
- Where
- Brevard County, Titusville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 28.600, -80.800
Thunderstorm winds destroyed a gas station pump island awning.
Hail, Lake
- When
- June 10, 3:18 PM EST
- Where
- Lake County, 0.92 mi NW of Leesburg
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.810, -81.880
Hail, Orange
- When
- June 10, 3:40 PM EST
- Where
- Orange County, 0.92 mi SE of Walt Disney World
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.360, -81.560
Hail, Orange
- When
- June 10, 3:45 PM EST
- Where
- Orange County, 1.51 mi NNE of Doctor Phillips
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.450, -81.490
Golf ball size hail was reported in the Doctor Phillips area of Orange County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, June 10, 20072 deaths · 1 event
- Tornado and Flash Flooding in Missouri, June 10 to 12, 20071 death · $160,000 · EF0 · 25 events
- Tornado and Flash Flooding in Kansas, June 10 to 13, 2007$2.3 million · EF0 · 8 events
- Damaging Wind in Louisiana, June 10, 2007$400,000 · 50 kt wind · 1 event
- Flash Flood and Hail in Minnesota, June 10 to 11, 20071.75 in hail · 62 events
- Drought in Kentucky, June 10 to 26, 200722 events
- Flash Flood and Hail in South Dakota, June 10 to 11, 20071.25 in hail · 18 events
- Flash Flooding and Flood in Texas, June 10, 2007$20,000 · 3 events
- Flash Flooding and Hail in Arkansas, June 10, 20071.75 in hail · 16 events
- Flash Flooding and Hail in Iowa, June 10, 20071.75 in hail · 13 events
- Hail in South Dakota, June 10, 20071.75 in hail · 9 events
- Hail and Damaging Winds in Minnesota, June 10 to 11, 200750 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42250, 42246, 42341, 42247, 42248, 42249.